Download this article
 Download this article For screen
For printing
Recent Issues
Volume 18
Volume 16
Volume 15
Volume 14
Volume 13
Volume 12
Volume 11
Volume 10
Volume 9
Volume 8
Volume 6+7
Volume 5
Volume 4
Volume 3
Volume 2
Volume 1
The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
 
Subscriptions
 
ISSN (electronic): 2640-7345
ISSN (print): 2640-7337
Author Index
To Appear
 
Other MSP Journals
Epimorphisms of generalized polygons, B: The octagons

Joseph A. Thas and Koen Thas

Vol. 20 (2023), No. 2-3, 579–597
Abstract

This is the second part of our study of epimorphisms with source a thick generalized m-gon and target a thin generalized m-gon. We classify the case m = 8 when the polygons are finite (in the first part (2022) we handled the cases m = 3,4 and 6). Then we show that the infinite case is very different, and construct examples which strongly differ from the finite case. A number of general structure theorems are obtained, and we also take a look at the infinite case for general gonality.

Keywords
generalized polygon, generalized octagon, epimorphism, thin octagon
Mathematical Subject Classification
Primary: 20B25, 20B27, 51B25, 51E12
Milestones
Received: 25 October 2022
Revised: 28 April 2023
Accepted: 4 July 2023
Published: 13 September 2023
Authors
Joseph A. Thas
Department of Mathematics: Algebra and Geometry
Ghent University
Ghent
Belgium
Koen Thas
Department of Mathematics: Algebra and Geometry
Ghent University
Ghent
Belgium